Hi all, just wondering about anyone's experience that may be similar to mine. I started on Seroxat/paxil 10mg for anxiety in January. The medication itself was amazing and I felt my anxiety go away. Unfortunately I had to stop taking it due to a rapid increase of weight that I noticed around the 3rd month. Along with some libido issues that were not so fun. It was adding to my anxiety so my doctor switched me over to Zoloft. The switch was fine however the weight was still an issue. A month ago I started taking lexapro/escitalopram 10 mg. I've lost all the weight from the previous medication however I am still feeling bits of anxiety creep in. I increased to 20 mg a few days ago on doctors orders and am still waiting for the "good feelings" to come. I keep expecting to feel the way I did on Paxil but it is not happening. Any idea how long it takes to for the lexapro to start working? Is it normal to have anxiety come back or does that mean this medication is not working for me? I am a mom to two young children and a teacher, its the end of the year and we just had a big international trip to visit family as we live overseas. I know there is alot going on that is playing into this. When I was on the paxil I felt almost numb. Just trying to find a happy medium.
Can lexapro/escitalopram increase anxiety?
- 19 Jun 2018 by KAmom
- 21 June 2018
- lexapro, paxil, anxiety, generalized anxiety disorder, escitalopram, anxiety and stress, medication
Added 19 Jun 2018:
I also wanted to add that my doctor gave me xanax for any panic attacks that may occur. I took one for the first time before our international flight and it calmed me right down. Is it normal to have increased panic even though I was taking an SSRI?
How long were you on the Zoloft alone? Paxil is known to cause weight gain, unfortunately it’s hit or miss for all antidepressants if you’ll gain weight or not. I’ve heard many people complain about anxiety especially when any dose of any med is increased. It should subside shortly. I haven’t had that problem on Zoloft, I almost find it too sedating, no weight changes but it’s only been slightly less than 2 months. I did notice less depression at 2 weeks but am only on 37.5mg & will be increasing it to 50mg in 2 weeks.
When a dosage is increased and/or decreased you can have some anxiety due to your body adjusting. Give it a month or so and it'll get better.
Also, be wary of your external factors causing anxiety as well.. Lexapro helped when I started but now I'm trying to come off it and it's been brutal.. Lexapro can only do so much. You need to have a good diet and regular exercise to really subdue anxiety. Also try meditation apps and calming music to help with anxiety. Also, learn how to control you thoughts through Cognitive Behavioral Therapy.
Also, be very cautious with alcohol. Hangovers in general suck. But while on Lexapro you'll get hangover+anxiety which is horrible.. good luck! You'll start to feel better!
When did the Lexapro kick in I am on day 20 on 10mgs?
From the National Alliance on Mental Illness:
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Aug 2013 • 3 answers
Updated 23 Aug 2013 • 1 answer
Updated 8 Nov 2017 • 3 answers
Updated 5 Sep 2016 • 4 answers
Updated 9 Nov 2017 • 2 answers